Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 674, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 3, 2003, 4:08 AM CDT for Lincoln County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2003, 4:08 AM CDT (09:08 UTC)
- Expired
- Aug 3, 2003, 4:30 AM CDT
- In force
- 22 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Lincoln County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 2:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2235 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:55 AM CDT, 13 minutes earlier.
Area forecast discussion, Aug 3, 3:55 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OKLAHOMA 355 AM CDT SUN AUG 3 2003 CURRENT ACTIVITY SHOULD FOR THE MOST PART STAY EAST OF CWA...ALTHOUGH OUTFLOW WILL AID IN SCATTERED DEVELOPMENT THROUGH MID MORNING. CHANCE POPS WILL CONTINUE THROUGH THE DAY WITH BOUNDARIES AND HEATING...WITH FAVORED AREA FROM WESTERN TO SOUTHEAST ZONES NEAR WHAT APPEARS TO BE WASHING STATIONARY FRONT. POST-MIDNIGHT ACTIVITY EXPECTED ONCE AGAIN TONIGHT INTO MONDAY MORNING...WITH DAYTIME PERIODS MONDAY EXPECTED TO BE INFLUENCED BY WHAT APPEARS TO BE UNDERFORECASTED S/WV TROF CURRENTLY OVER THE NEVADA AREA. WILL BUMP POPS UP FOR LATE TONIGHT THROUGH MONDAY AND LOWER TEMPS A BIT FOR MONDAY. DEPENDING ON WHERE BEST THERMAL RIBBON SETS UP...IT COULD BE ANOTHER NO-SHOW FOR EXTREME SOUTHWEST OKLAHOMA AND PORTIONS OF NORTH TEXAS. HIGHEST POPS WILL BE OVER CENTRAL AND EASTERN PORTIONS OF CWA. SOME LINGERING RAIN ACTIVITY POSSIBLE TUESDAY...BUT LOOK FOR MAIN SHOW MONDAY-MONDAY NIGHT. AS ADVERTISED IN PREVIOUS FORECASTS...MID/UPPER LEVEL RIDGE PROGD TO STRENGTHEN OVER SRN/CENTRAL HIGH PLAINS FROM MID-WEEK ON. DRY FORECAST WITH WARMING TREND WILL GO UNCHANGED. NUMBERS OUT SHORTLY. FORECAST ID = 11 .OUN... OK...NONE. TX...NONE.
Hazardous weather outlook, Aug 2, 8:20 PM CDT, 7 hours 48 minutes before
OKZ004>048-050>052-TXZ083>090-031200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SAT AUG 2 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A SURFACE BOUNDARY ACROSS WESTERN AND CENTRAL OKLAHOMA...FROM NEAR
ARNETT TO THOMAS TO MUSTANG EARLY SATURDAY EVENING...WILL DRIFT
SLOWLY SOUTH INTO SOUTHERN OKLAHOMA BY SUNDAY MORNING. ALTHOUGH
CONVERGENCE ALONG THIS BOUNDARY WAS PRODUCING LIFT DURING THE
AFTERNOON...IT WAS NOT ENOUGH TO OVERCOME LARGE SCALE SUBSIDENCE AND
A CAPPING LAYER OF WARM AIR ALOFT. THEREFORE...THUNDERSTORMS DID NOT
DEVELOP SATURDAY AFTERNOON.
THERE IS STILL A POSSIBILITY OF THUNDERSTORMS ACROSS THE AREA LATE
TONIGHT...MAINLY ALONG AND NORTH OF THE BOUNDARY WELL AFTER
MIDNIGHT. MODERATELY STRONG NORTHWEST WINDS ALOFT WILL MAINTAIN A
VERTICAL WIND PROFILE THAT WILL SUPPORT THE POSSIBILITY OF SEVERE
THUNDERSTORMS. HOWEVER...INSTABILITY AND LIFT ARE EXPECTED TO BE
INSUFFICIENT FOR ANY MORE THAN ISOLATED SEVERE WEATHER. ALTHOUGH A
SEVERE STORM OR TWO CAN NOT BE RULED OUT...THE POTENTIAL APPEARS TOO
LOW TO WARRANT A SLIGHT RISK.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS AGAIN SUNDAY AND MONDAY OVER
MOST OF OKLAHOMA AND NORTH TEXAS. DAMAGING WIND AND HAIL WILL AGAIN
BE THE PRIMARY SEVERE WEATHER THREATS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM SUNDAY.
24In the hours before
Special weather statement, Aug 3, 3:41 AM CDT, 27 minutes before
OKZ020-026-030900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 341 AM CDT SUN AUG 3 2003 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. STRONG TO SEVERE STORMS CONTINUE TO DEVELOP JUST EAST OF PAYNE AND LINCOLN COUNTIES. STRONG OUTFLOW WINDS FROM THE EAST WILL BE POSSIBLE ALONG THE EASTERN EDGE OF BOTH COUNTIES. IN ADDITION... A FEW STORMS DEVELOPING WITHIN PAYNE AND LINCOLN COUNTIES MAY QUICKLY BECOME SEVERE. CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Aug 3, 8:15 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 45 min |
| Aug 3, 9:02 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 43 min |
| Aug 3, 9:28 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 47 min |
| Aug 3, 9:49 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 56 min |
| Aug 3, 10:16 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 59 min |
| Aug 3, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 30 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.